I have posted before about day time sleepiness caused by pramipexole usage. I do intend to see my GP ASAP but in the mean time I am getting day time sleepiness so severe that I seem to be tired all day and do keep falling asleep at work. The "blurb" that comes with the medicine seems to suggest that this is serious and that I should stop taking the pramipexole and seek medical advice. Should I? Experience/advice would be appreciated. Ta muchly, Tpebop, Kent, Britain.
Urgent advice please on the side effe... - Restless Legs Syn...
Urgent advice please on the side effects of pramipexole.
I was taking it a week or so ago and had the same problem. I only took it for 15 days since it wasn't helping my symptoms, so I can't tell you whether or not the sleepy side effect will go away; however, depending on how long you've been taking it, there's a good chance your symptoms will get worse when you stop taking it. So you should probably see your doctor before you stop taking it. And when/if you do stop, you might have to taper down. Good luck.
Also i am asking what dose is the pramipexole...?? I am taking between 2-3 tabs of the .125mgs and it doesnt effect me that badly, sometimes i get a little sleepy in the day, but not enough to fall asleep, even tho i am retired, so could if i wanted to... I know pramipexole can cause sleepiness. I would see your doctor, you may have to come off it, that will be hard to do tho, even tapering off will make your RLS worse...
Hi Elisse and others, I've been taking pramipexole for about two years now and have to take the maximum dose of five 0.088mg pramipexole tabs (normal not slow release variety) each night. I really cannot face a night without treatment (and sleep!) so have experimented by reducing the dose to three tabs. No kicking so far and, if it works, I may not be so sleepy tomorrow. My theory is that long term usage of the high dose may have an accumulative effect so you are not sleepy first then it develops later. We'll see. Thanks for the advice. Tpebop, Kent, Britain.
I hope it works by reducing the dose, usually reducing it, makes the RLS get worse, as less dopamine gets used.
I find similar affect with the pramipexole, when i up the dose a bit, after a few days, side effects hit me, i also put it down to a build up. Then i reduce it a bit....i am a sensitive soul when taking meds, so it doesnt take much or long for me to feel the effects. I am only taking between 2-3 of the 0.088mg, well so far for now, and only been using them for about 4 months.
Good luck with what you are doing.
Tkebop - Found your post interesting. I am on exactly the same dosage but for the past 4years. During the last 2/3 years I have experienced high augmentation in the day, and an increase of RLS in my arms in the evenings. I have attempted to cut down, managed to get to 4 1/2 then 4, before it all went haywire again. Have been prescribed other medications to replace the Prami, but, I feel I've learnt my lesson the hard way, and I'll stick with the devil I know, so haven't taken any of it. I also wonder whether it is causing weight gain, something sure is, and that's the only medication I take, and have an unchanged lifestyle and eating habits.
When I am awake at night.. I eat..
If I don't spend the time (gosh, I am too exhausted but do it anyway)
cutting up veggies, making dips for the veggies, cutting up fruit,
making Kabobs out of fruits...then I will go nuts on carbs.
I have to be prepared to have a midnight, 1am, 2am snack...
That's one of the ways that I comfort myself is by eating.
One medicine made me gain weight so fast.. It took me 4 months
to take the weight off by eating like a rabbit. Now it's maintenance
but trust me, I crave bread, sweets, creamy stuff.
Currently I am not dealing well with RLS. It's giving me some long
nights and days. I just quit my job. I couldn't take it anymore.
I've been on pramipexole for three years, and it works very well for me. I know it won't last forever, but in the meantime I'm grateful for every night's sleep I get.
I'm 76 and might well die of something else before the pramipexole stops working, I suppose I should worry about it, but I'm too busy enjoying life.
I suffered from desparately bad RLS for many years, so it's like a miracle to sleep.
Too right Patchworker, that's why I stick with it, I think it's the best all told, and as I say, better the Devil you know than the Devil you don't, but I have a feeling you sound to me as though you have a lot more years left to consider the problem!
I have been on slow release Pramipexole for 1 year and find it brilliant. My RL is bad in the evenings, I get it in my arms as well, but the nights are pretty good. I do fall asleep easily, but only when sitting in a chair, and I have put weight on despite being very careful with diet.
I can't comment on the problem of gaining weight, I've had my esophagus and half my stomach removed because of cancer. I lost 4st. and now weigh 9st. the same as I weighed in my twenties. But I wouldn't recommend it it as a way of loosing weight!
After some time, the daytime drowsiness goes away a little each day.
(for me anyway) I had to start with one .0125 and work my way up
slowly to 3 pills..
I didn't have a problem with weight gain on this medicine. I do have
to watch what I eat and do have to diet to keep weight from coming
back. I gained a lot very fast from another RLS medicine.
To be honest, I would rather gain a little weight than to suffer nights
without sleep if I had to choose between the two. There would just
be a little more of me to love as I gained weight.
Yes, I took the same drug as you. For the first 6 weeks approximately, it worked like a charm, no noticibul side effects, but then ' out of left field ' as they say, it hit me, with. pervasive dizziness and an unsteady gate. It really proved to be untenable, so now I am takingň RopinIrole HCI O. 25mg ×twice daily, and so far so good; but it is early days, 3 weeks in! Good luck , some times it takes a while. And don't be reluctant to change your Drugs with your Dr' input. This is not an easy disease.
hi, how long have you been taking it, and what dose are you on, are you takling the ordinary one or the slow release one